Thanks, Elizabeth. I have a call in to my doctor and I have done some research on my own. There is an online support group for people who are experiencing withdrawal symptoms. It's a very serious thing so I'm comforted by the fact that I'm not the only person who has gone through this.
I read on one of the forums that taking 100mg of 5-HTP and a B-complex vitamin is helpful. In addition to those two things, I also picked up some empty gel capsules so that I can step down my dosage to reduce the withdrawal symptoms.
All I want to do is go to bed and pull the covers over my head. I certainly can't concentrate at work. View Thread
As some of you know, my doctor has taken me off of Cymbalta which I have been taking for 2 1/2 years. My normal dose is 60mg, so she had me take 30mg for two weeks and then stop it completely.
Yesterday was my first day without any medication, and today is my second. I didn't feel too good yesterday but today I feel terrible. Despite a good night's sleep, I feel exhausted and I have nausea and diarrhea. My hands aren't shaking but I feel like I've had too much caffiene even though I haven't had any. It reminds me of the feeling I get in my body when I haven't slept and I'm running on adreneline. Does that make any sense? I really can't believe how rotten I feel.
Has anyone else stopped taking Cymbalta? How long did it take the withdraw symptoms to go away? Is there anything that can help me feel better?
Thanks in advance - I could really use some hugs today.
I posted a thread about stopping Cymbalta under the title "Anxiety" about two weeks ago (not that I'd expect you to remember). This is after two weeks at half my usual dosage - and I do wish there was a way to cut down to one quarter but I don't think there is a 15mg capsule available. But you are absolutely right - I have gotten shaky from not taking my Cymbalta before!
This time, I'm sure it was my blood sugar since eating made me feel better. My stepmother suggested that maybe I had this episode today because I had a very sugary breakfast (which isn't normal for me).
I'm going to try to higher protein breakfast tomorrow and see if it helps.
Day 2 of Cymbalta withdrawal - yuck. It has to get better!View Thread
Does anyone else have low blood sugar accompanying FM? I'm asking because I'm not sure if it's related to the FM or not. My mother and grandmother were also hypoglycemic and had FM so I don't know if it's just a weird coincidence.
Anyway, I ate breakfast today (as I always do) but when I went out to lunch this afternoon, I almost fainted in Wal-Mart. I started sweating and feeling faint. My vision started to blur and I got the shakes. The only thing I could think to do was check out and go over to the McDonald's restaurant inside the store so that I could get something quick to eat. I don't know if the hot, humid weather made it worse or what exactly brought it on but it was really scary. I felt like I weighed 500 pounds - if that makes any sense at all!
I'm okay now that I have eaten and am in back in my nice, cool office building. Today is my first day without Cymbalta and I'm feeling a little bit off anyway. Even though I'm not in much pain today, I still don't feel well. I think this is what some folks refer to as "general malaise".
Anyway, thanks for listening. If you have any tips (other than eating snacks or small, more frequent meals) I would be grateful.
KaterinMP, you are so right! It's hard getting out of bed every day but once I'm up, take a shower, get dressed and eat breakfast - I usually feel better. It does help tremendously to have somewhere to go or something to do.
I struggle with depression and anxiety but when I think about it, my social contact keeps me from feeling too sorry for myself. I don't do much besides going to work and taking care of my two year old daughter.
My dad and stepmother live with me rent free, so they do the housework and yardwork for me. I talk to them way more than I do with my friends - they seem to understand because they see me every day and can tell when I'm in pain or if my head is in a negative place.
I separated from my husband last year and I have been having a hard time with dating. Most men my age (32) don't want to date a woman with Fibro because I can't be as active as they want to be. I used to think it was because I'm overweight but now I think it has way more to do with the Fibro. But, I refuse to give up. I choose to believe that I'm a worthwhile person and I deserve to be loved both by friends and a romantic partner.
It's great to hear from you and I know that your fellow men with Fibro understand completely. I agree with Margaret - it's harder for men that have Fibro because of the stigma that men are supposed to be tough.
We have Fibromyalgia Awareness Day on May 12 every year but I heard about something wonderful recently that I would like to share. The National Fibromyalgia & Chronic Pain Association has launched an ad campaign that features a video that will play 24/7 in Times Square until July 5th that calls for a cure for FM. I believe that it will certainly raise awareness. I think we have come a very long way in the 14 years since I have been diagnosed but there is much more work to be done. I think that the best we can do as patients is to educate anyone who will listen. Not everyone can/will hear you. You can also donate to the NFCPA so that they can fund research and awareness programs like the one in Times Square. I try to send them $30 every year but every little bit counts!
I'm so sorry to hear about that. I have been there before - headaches that last for days and only get worse. When I went through a period of time like that, my doctor had me get an MRI and referred me to a neurologist. The neurologist told me that I was suffering from tension headaches and migraines and gave me a rx for Imitrex (which is very expensive without insurance).
I have found that ice packs actually relieve the pain better than heat. If you can have someone massage your neck, scalp and temples gently to help relieve the tight muscles that can help a lot. Then lay down with an ice pack on your forehead in a dark, quiet room.